Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#264720] of Guillermo Sapiro

Papers Published

  1. Prasad, G; Joshi, SH; Jahanshad, N; Villalon-Reina, J; Aganj, I; Lenglet, C; Sapiro, G; McMahon, KL; de Zubicaray, GI; Martin, NG; Wright, MJ; Toga, AW; Thompson, PM, Automatic clustering and population analysis of white matter tracts using maximum density paths., NeuroImage, vol. 97 (August, 2014), pp. 284-295, ISSN 1053-8119 [doi]
    (last updated on 2017/12/11)

    Abstract:
    We introduce a framework for population analysis of white matter tracts based on diffusion-weighted images of the brain. The framework enables extraction of fibers from high angular resolution diffusion images (HARDI); clustering of the fibers based partly on prior knowledge from an atlas; representation of the fiber bundles compactly using a path following points of highest density (maximum density path; MDP); and registration of these paths together using geodesic curve matching to find local correspondences across a population. We demonstrate our method on 4-Tesla HARDI scans from 565 young adults to compute localized statistics across 50 white matter tracts based on fractional anisotropy (FA). Experimental results show increased sensitivity in the determination of genetic influences on principal fiber tracts compared to the tract-based spatial statistics (TBSS) method. Our results show that the MDP representation reveals important parts of the white matter structure and considerably reduces the dimensionality over comparable fiber matching approaches.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320